Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

July 10, 2021Lincoln County, Nebraska

NWS North Platte, NE issued this special weather statement at Jul 10, 2021, 1:20 AM CDT for Lincoln County, Nebraska. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2021, 1:20 AM CDT (06:20 UTC)
Expired
Jul 10, 2021, 2:00 AM CDT
In force
40 min
Issued by
NWS North Platte, NE

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 100 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 2:00 AM CDTTSTM WND DMGNorth Platte, NESHUTTERS RIPPED OFF BUILDING BETWEEN 1 AND 2 AM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.3 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2799 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2799 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1859 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted.

989 
WWUS83 KLBF 100620
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
120 AM CDT Sat Jul 10 2021
 
NEZ038-059-100700-
Custer NE-Lincoln NE-
120 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN AND
SOUTHWESTERN CUSTER COUNTIES UNTIL 200 AM CDT...

At 120 AM CDT, Doppler radar was tracking a strong thunderstorm over
North Platte, moving east at 40 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
North Platte, Brady, Maxwell, Lake Maloney State Recreation Area,
North Platte Airport, Keith, Cottonwood Canyon State Wildlife
Management Area, Etna, Jeffrey Canyon State Wildlife Management Area,
Birdwood and Vroman.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and southwestern Nebraska.

LAT...LON 4104 10091 4127 10093 4114 10010 4104 10013
      4104 10023 4087 10023
TIME...MOT...LOC 0620Z 289DEG 37KT 4113 10073 

$$

Snively

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 10, 1:10 AM CDT, 10 minutes earlier.

Area forecast discussion, Jul 10, 1:10 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
110 AM CDT Sat Jul 10 2021

.SHORT TERM...(This evening through Saturday night)
Issued at 321 PM CDT Fri Jul 9 2021

Obvious trigger for severe storm development is moving through WY
this afternoon. Storm activity is firing on the Laramie Range and
moving east and southeast. The Bunkers storm motion in the NAM and
RAP models backed by the HRRR and NAMdng models suggests a southeast
storm motion toward Interstate 80. Meanwhile, the model consensus
however suggested activity would develop on the Pine Ridge and move
through the Sandhills. This could still happen given the developing
cumulus field in that area.

Given the very strong shear, 0-6km and 0-8km of 50 kts to 75 kts,
very large hail is the concern where ever storms develop. The NAM
soundings also show a pocket of dry air forming in the low to
midlevels of the atmosphere which would support strong winds,
perhaps coincident with the hail. Such was the case across wrn SD
Thursday evening with an isolated storm which produced 2"+ hail and
60 to 70 mph winds.

The very strong shear which results in Bulk Richardson number of 50
or less across wrn Nebraska could limit the severe storm coverage to
isolated coverage with one or two discrete storms, but this is
difficult to predict. The severe weather parameters, including an
increase in CAPE, suggest upscale growth near and east of highway
83 this evening.

SPC suggested a 2 percent tornado risk across wrn Nebraska and
this is based on a very modest warm sector opening up across the
Cheyenne divide and perhaps parts of the Pine Ridge as suggested
the RAP model. The low level vorticity along the warm front
combined with stretching caused by daytime heating could
potentially support tornado development.

There is also the prospect of a second or third round of thunderstorms
developing late this evening and overnight before all of the
storms exit east by 12z Saturday. A check on the elevated
instability in the NAM and RAP soundings, suggests the potential
for a few additional severe storms capable of large hail. The
elevated CAPE in these models varies from over 3000 J/KG in the
RAP to less than 2000 J/KG in the NAM. This instability and the
very strong shear is concerning. Thus, the potential for early
evening severe weather is obvious but the prospect of overnight
severe weather is uncertain.

The models are in very good agreement forming a cut-off low across
Iowa Saturday. The NAM shows elevated instability along and east of
highway 83; around 1000 J/KG of CAPE which should support
thunderstorms with the potential for small-subsevere hail. The loss
of daytime heating Saturday evening should cause most of the this
rain activity to dissipate.

The thunderstorm forecast tonight uses the short term model blend
plus the HRRR and NAMdng. This forecast attempts to drive the
thunderstorm chances south toward and south of Interstate 80 as
suggested by the HRRR and NAMdng. The short term model blend is
farther north across the Sandhills. The short term model blend was
the basis for the shower and thunderstorm chances across ncntl
Nebraska Saturday. This rain is associated with cold air aloft
from the developing upper level low across Iowa.

.LONG TERM...(Sunday through Friday)
Issued at 321 PM CDT Fri Jul 9 2021

The next chance for organized thunderstorms development appears
to be Tuesday night but the models have slowed the arrival of an
upper level disturbance moving through the nrn Plains by perhaps 6
hours. This disturbance would present the best thunderstorm
chances Tuesday evening and overnight across SD and nrn Nebraska.
Winds aloft at h500mb-300mb increase to 30 to 50kts, dew points
rise into the lower 60s and the GFS suggested precipitable water
around 1 inch ahead of the storms. Chance POPs are in place for
this system with the best rain chance across nrn Nebraska.
Otherwise, the forecast is dry except for isolated thunderstorm
chances.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1254 AM CDT Sat Jul 10 2021

Scattered thunderstorms will continue to cross the area
overnight. Strong gusty winds are possible near and in the storms.
Otherwise VFR should rule most areas but some MVFR is possible
across portions of north central Nebraska. Winds will be gusty
from the north the rest of tonight and into Saturday. Some gusts
of 25 kts or so will be possible.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Taylor
Hazardous weather outlook, Jul 9, 3:18 PM CDT, 10 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
318 PM CDT Fri Jul 9 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-102030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
318 PM CDT Fri Jul 9 2021 /218 PM MDT Fri Jul 9 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Thunderstorms will develop in the Panhandle late this afternoon
and track southeast into western and north central Nebraska this
evening into the overnight. Some storms may be severe with very
large hail (3 inches in diameter or greater), damaging winds
(greater than 75 mph), and localized heavy rainfall (1-2 inches).

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Thunderstorms are possible Saturday, but the threat for severe
storms is low.

An active pattern is expected Tuesday night through Thursday with
a threat for thunderstorms each day. At this time, the threat for
severe storms is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon into the
evening hours.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jul 9, 11:21 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service North Platte NE
1021 PM MDT Fri Jul 9 2021

NEZ004-094-100500-
Sheridan NE-Western Cherry NE-
1021 PM MDT Fri Jul 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY AND NORTHEASTERN
SHERIDAN COUNTIES UNTIL 1100 PM MDT...

At 1021 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Merriman to 19 miles south of
Gordon. Movement was east at 35 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Gordon, Rushville, Cody, Merriman, Medicine Lake, Clinton, Eli, Big
Hill, Billys Lake, Lone Butte, Irwin, Intersection of Highway 61 and
Survey Valley Road, Rock Hill, Hoover Lake, Cody Lake, Indian Hill,
Highway 61 crossing the Snake River, Morgan Lake, Highway 27 crossing
the Niobrara River and Intersection of Highway 20 and Irwin Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM MDT for
the Panhandle of and north central Nebraska.

LAT...LON 4300 10119 4215 10164 4240 10222 4249 10212
      4263 10259 4300 10223
TIME...MOT...LOC 0421Z 271DEG 30KT 4291 10191 4254 10209

Snively
Local storm report, Jul 9, 11:34 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1134 PM CDT FRI JUL 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND GST     ELLSWORTH               42.06N 102.29W
07/09/2021  E70 MPH          SHERIDAN           NE   CO-OP OBSERVER

            ESTIMATED AT LEAST 70 MPH WINDS... TREES BENT OVER AND
            LOST POWER

&&

SNIVELY
Local storm report, Jul 10, 12:13 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1213 AM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND GST     CRESCENT LAKE NWR       41.74N 102.41W
07/09/2021  M69 MPH          GARDEN             NE   PARK/FOREST SRVC

&&

BTAYLOR
Local storm report, Jul 10, 12:51 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1251 AM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 AM     TSTM WND GST     17 SSE WHITMAN          41.82N 101.41W
07/10/2021  M66 MPH          HOOKER             NE   MESONET

&&

SNIVELY
Local storm report, Jul 10, 1:17 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
117 AM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     NORTH PLATTE            41.13N 100.77W
07/09/2021                   LINCOLN            NE   PUBLIC

            ROOF DAMAGE IN TOWN. PICTURE PROVIDED VIA SOCIAL MEDIA

&&

SNIVELY
Special weather statement, Jul 10, 1:20 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
120 AM CDT Sat Jul 10 2021

NEZ038-059-100700-
Custer NE-Lincoln NE-
120 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN AND
SOUTHWESTERN CUSTER COUNTIES UNTIL 200 AM CDT...

At 120 AM CDT, Doppler radar was tracking a strong thunderstorm over
North Platte, moving east at 40 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
North Platte, Brady, Maxwell, Lake Maloney State Recreation Area,
North Platte Airport, Keith, Cottonwood Canyon State Wildlife
Management Area, Etna, Jeffrey Canyon State Wildlife Management Area,
Birdwood and Vroman.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and southwestern Nebraska.

LAT...LON 4104 10091 4127 10093 4114 10010 4104 10013
      4104 10023 4087 10023
TIME...MOT...LOC 0620Z 289DEG 37KT 4113 10073

Snively

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:01 PM CDTSevere Thunderstorm WarningLBFGarden, Sheridan44 min
Jul 9, 7:45 PM CDTSevere Thunderstorm WarningLBFArthur, Garden, Grant45 min
Jul 9, 7:49 PM CDTSpecial Weather StatementLBFBlaine26 min
Jul 9, 8:06 PM CDTSpecial Weather StatementLBFMcPherson24 min
Jul 9, 8:11 PM CDTSpecial Weather StatementLBFLoup34 min
Jul 9, 8:30 PM CDTSpecial Weather StatementLBFLoup45 min
Jul 9, 8:31 PM CDTSpecial Weather StatementLBFMcPherson29 min
Jul 9, 8:45 PM CDTSpecial Weather StatementLBFCuster30 min
Jul 9, 8:58 PM CDTSevere Thunderstorm WarningLBFCuster47 min
Jul 9, 8:59 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan46 min
Jul 9, 9:02 PM CDTSevere Thunderstorm WarningLBFCuster43 min
Jul 9, 9:04 PM CDTSpecial Weather StatementLBFHolt41 min
Jul 9, 9:08 PM CDTSpecial Weather StatementLBFWheeler52 min
Jul 9, 9:23 PM CDTSevere Thunderstorm WarningLBFHolt52 min
Jul 9, 9:27 PM CDTSevere Thunderstorm WarningLBFCuster33 min
Jul 9, 9:39 PM CDTSpecial Weather StatementLBFHolt36 min
Jul 9, 9:42 PM CDTSevere Thunderstorm WarningLBFCuster48 min
Jul 9, 9:50 PM CDTSevere Thunderstorm WarningLBFHolt40 min
Jul 9, 10:31 PM CDTSevere Thunderstorm WarningLBFSheridan59 min
Jul 9, 11:05 PM CDTSevere Thunderstorm WarningLBFArthur, Cherry, Garden, Grant, Sheridan55 min
Jul 9, 11:21 PM CDTSpecial Weather StatementLBFSheridan39 min
Jul 9, 11:53 PM CDTSevere Thunderstorm WarningLBFArthur, Cherry, Garden, Grant, Hooker, Keith and 3 more67 min
Jul 9, 11:57 PM CDTTornado WarningLBFArthur, Grant, Hooker, McPherson33 min
Jul 10, 12:45 AM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Hooker, Lincoln, Logan, McPherson and 1 more60 min
Jul 10, 1:42 AM CDTSpecial Weather StatementLBFCuster48 min
Jul 10, 2:18 AM CDTSpecial Weather StatementLBFLincoln42 min
Jul 10, 2:22 AM CDTSevere Thunderstorm WarningLBFLincoln53 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.